Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 263, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 1992, 4:03 AM CDT for Creek County, Oklahoma. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1992, 4:03 AM CDT (09:03 UTC)
- Expired
- Aug 5, 1992, 5:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3180 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 25.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 050904 SVRTUL OKC037-051000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 403 AM CDT WED AUG 5 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...CREEK COUNTY AT 4 AM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF OILTON. MOVEMENT WAS SOUTHEAST AT 15 MILES AN HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:04 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Aug 4, 9:04 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT TUE AUG 4 1992 SFC BNDRY LOCATED OVR XTRM SRN PART OF STATE THIS EVNG. LATEST ADAP SHOWING BEST INSTBLTY ALSO OVR THIS AREA ALONG WITH GOOD MOISTR CONVG. SCTD RW/TRW HAVE BEEN ON THE INCRS OVR PITTSBURG AND MCINTOSH COUNTIES PAST HR. WL UP THE POPS ACRS THE AREA FOR TNGT...ALONG WITH A FEW MINOR MIN TEMP ADJSTMNTS. ...04... .OK...NONE.
In the hours before
Special weather statement, Aug 5, 1:11 AM CDT, 2 hours 52 minutes before
OKZ031-033-034-050700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 109 AM CDT WED AUG 5 1992 ..SEVERE THUNDERSTORM WARNINGS CONTINUE FOR SOUTHEASTERN OKFUSKEE AND HASKELL COUNTIES UNTIL 130 AM... ...SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS EXPIRED... NUMEROUS STRONG TO SEVERE THUNDERSTORMS CONTINUED ACROSS EASTERN OKLAHOMA EARLY THIS MORNING. THE AREAL COVERAGE OF THE THUNDERSTORMS HAS INCREASED DURING THE PAST HOUR...THOUGH THE INTENSITY OF THE THUNDERSTORM ACTIVITY HAS BEEN ON THE DECREASE. THUNDERSTORMS PRODUCED HAIL IN PITTSBURG COUNTY RANGING FROM GOLFBALL TO BASEBALL SIZED BETWEEN MIDNIGHT AND 1230 AM. VERY HEAVY RAIN AND FREQUENT LIGHTNING ALSO WERE REPORTED WITH THESE STORMS. STAY TUNED FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 5, 1:20 AM CDT, 2 hours 43 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
120 AM CDT WED AUG 05 1992
TIME (CDT) COUNTY REPORT
...AUGUST 4
1130 PM OKFUSKEE NICKEL SIZE HAIL 2 EAST OF OKEMAH
...AUGUST 5
1200 AM MCALESTER GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
EAST OF MCALESTER
1215 AM MCALESTER GOLFBALL HAIL IN HARTSHORNE
100 AM MCINTOSH NICKEL SIZE HAIL...50+ MPH WIND
3 MILES WEST OF EUFAULALocal storm report, Aug 5, 2:10 AM CDT, 1 hour 53 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992
TIME (CDT) COUNTY REPORT
...AUGUST 4
1130 PM OKFUSKEE NICKEL SIZE HAIL 2 EAST OF OKEMAH
...AUGUST 5
1200 AM PITTSBURG GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
EAST OF MCALESTER
1215 AM PITTSBURGH GOLFBALL HAIL IN HARTSHORNE
100 AM MCINTOSH NICKEL SPIZE HAIL...50+ MPH WIND
3 MILES WEST OF EUFAULALocal storm report, Aug 5, 2:11 AM CDT, 1 hour 52 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992
TIME (CDT) COUNTY REPORT
...AUGUST 4
1130 PM OKFUSKEE NICKEL SIZE HAIL 2 EAST OF OKEMAH
...AUGUST 5
1200 AM PITTSBURG GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
EAST OF MCALESTER
1215 AM PITTSBURG GOLFBALL HAIL IN HARTSHORNE
100 AM MCINTOSH NICKEL SXIZE HAIL...50+ MPH WIND
3 MILES WEST OF EUFAULAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 67 min |
| Aug 4, 9:38 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 67 min |
| Aug 4, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 58 min |
| Aug 4, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 60 min |
| Aug 4, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 49 min |
| Aug 5, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 58 min |
| Aug 5, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 69 min |
| Aug 5, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Aug 5, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 50 min |
| Aug 5, 2:41 AM CDT | Flash Flood Warning | TSA | Okmulgee | 4 hr |
| Aug 5, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 69 min |
| Aug 5, 3:33 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 42 min |
| Aug 5, 5:07 AM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Aug 5, 5:25 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 65 min |
| Aug 5, 7:00 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 45 min |
| Aug 5, 7:22 AM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Aug 5, 9:03 AM CDT | Flash Flood Warning | TSA | Okfuskee, Okmulgee | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.